Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and beginning April 20th, 2021 (Eastern Time) the Yahoo Answers website will be in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.
Melatonin makes me dizzy?
Hi so I’m on an anti depressant that makes it hard for me to sleep at night so I bought melatonin and when I’m trying to sleep, it feels like the whole room is spinning every night. Even when I’m at practice, I often feel dizzy also. Is this normal? And is there any other meds that help with sleep without the weird side effects?
- A HunchLv 72 months ago
You should research the enteric nervous system (ENS) which changing food and behaviors should help with your depression and increase sleep.
It's going to be hard to tell if it's the antidepressant that is causing the dizziness, the melatonin or possibly something else.
- RitaLv 62 months ago
Melatonin is POSSIBLY SAFE when taken by mouth appropriately, long-term. Melatonin has been used safely for up to 2 years in some people. However, it can cause some side effects including headache, short-term feelings of depression, daytime sleepiness, dizziness, stomach cramps, and irritability.Source(s): http://vapeuaemall.com/
- SharkLv 72 months ago
lower the dosage - I am not a Doctor but I hear nothing but positive feedback from Melatonin
- ?Lv 52 months ago
Melatonin has been known to cause mild dizziness or perhaps vertigo in some people you should never take melatonin with a drug. And you don't ask here what drug you should take to put you to sleep you ask a doctor
- How do you think about the answers? You can sign in to vote the answer.
- Nine LivesLv 72 months ago
Melatonin is detoxing the brain - that is good. It makes you sleepy but that is good, too.
- NonplussedLv 62 months ago
That's not unusual-- some of us just can't tolerate melatonin. Try an herbal remedy like valerian or a sleep tea. If that doesn't work, try a mild antihistamine like chlorpheniramine (Chlortrimeton.)
- MamawidsomLv 72 months ago
Speak to the doctor who prescribed the antidepressant. Let them know you are having trouble sleeping and are also feeling dizzy, particularly when you take melatonin. You need to be very careful that whatever you take for insomnia isn't interfering or negatively interacting with your other medication.
Obviously, don't take melatonin if it makes you dizzy. That is a rare, but observed side-effect in some people.
- Anonymous2 months ago
You shouldn't be mixing other drugs with what your taking.If you can't sleep then call your doctor and they will either adjust or change what you are taking.I took Celexa for 5 years with no side effects at all and would recommend it.